Alabama, 2007Damaging Winds in Alabama, June 27, 2007
June 27, 2007 · NWS HUN · 4 events in 2 counties and zones
Scattered strong to severe thunderstorms developed during the afternoon into early evening hours producing local downbursts and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed during the afternoon into early evening hours producing local downbursts and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM CST, 4 hours earlier.
Area forecast discussion, Jun 27, 1:15 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
215 PM CDT WED JUN 27 2007
.DISCUSSION...
SUMMERTIME SHOWERS AND STORMS ARE AGAIN POPPING UP...BUT AS
EXPECTED...SO FAR THE COVERAGE HAS BEEN LESS THAN YESTERDAY. EARLY
AFTERNOON TEMPS RANGE FROM A GUST FRONT-COOLED 83 HERE AT THE HUN TO
91 JUST FIFTEEN MILES AWAY AT PRYOR FIELD NORTH OF DECATUR. OUR AREA
STILL HAS A COUPLE MORE RAIN OPPORTUNITIES AFTER TODAY...THEN THE
RAIN CHANCES ARE DONE FOR A WHILE.
SHORT TERM (TONIGHT THROUGH SATURDAY)...
SLIGHTLY...BUT NOT OPPRESSIVELY...MUGGY CONDITIONS WILL HOLD ON
THROUGH THE SHORT TERM PERIOD. AGAIN EXPECT ISOLATED AFTN/EVENING
STORMS ON THURSDAY...WITH COVERAGE THE SAME OR POSSIBLY EVEN LESS
THAN TODAY. MODELS SHOW SFC-H8 WARMING COMPARED EVEN TO TODAY...SO
AREAS THAT DO NOT SEE RAIN SHOULD WARM INTO THE LOWER 90S EASILY.
RAIN CHANCES INCREASE ON FRIDAY AHEAD OF ANOTHER IMPRESSIVE COLD
FRONT. THIS WILL HOLD MAXES DOWN SOMEWHAT. I MOVED THE BEST CHANCE
OF RAIN FROM SATURDAY TO FRIDAY AS THE MODELS ARE TRENDING TOWARD
HAVING THE PRECIP OUT OF HERE BY SATURDAY. WASNT READY TO TOTALLY
BUY INTO THAT YET...BUT FRIDAY DEFINITELY LOOKS LIKE THE BETTER
CHANCE NOW. EVEN THEN...JUST APPEARS TO BE SCATTERED ACTIVITY...AND
INCREDIBLE AS IT MAY SEEM...I CANT RULE OUT THAT SOME FOLKS WILL GO
THROUGH THIS ENTIRE PERIOD DRY. FOR SOME...ALTHOUGH NOT MANY THANKS
TO THE SCATTERED ACTIVITY OF LATE...IT HAS BEEN MORE THAN A WEEK
SINCE THE LAST MEASURABLE RAINFALL.
GENERALLY WENT WITH A MET/MAV MIX ON MINS...AND THE WARMER MET/MEN
FOR MAXES THROUGHOUT THE SHORT TERM.
LONG TERM (SATURDAY NIGHT THROUGH THE FOURTH OF JULY)...
IN THE WAKE OF THE FRONT...YET ANOTHER ROUND OF DRIER AIR WILL
SPREAD INTO THE AREA. AND YET AGAIN...IT WONT BE COOLER...IN FACT
THE DRY AIR COMBINED WITH THE DRY SOILS WILL JUST LEAD TO A WARMUP.
EXPECT HIGHS TO WARM INTO THE 90S EACH DAY THROUGH THE HOLIDAY...
WITH LOWS IN THE 60S JUST ABOUT EVERY NIGHT. IF WE GET A GOOD
RADIATIONAL COOLING NIGHT...I WOULDNT RULE OUT 50S AGAIN...
ESPECIALLY IN THE EASTERN VALLEYS. NO RAIN...AND QUITE FRANKLY FEW
CLOUDS...ARE EXPECTED THROUGH TUESDAY.
BY TUESDAY NIGHT...WE WILL HAVE TO WATCH TO THE NORTH FOR THE
POTENTIAL OF A DECAYING MCS REACHING THE AREA. THEN SOLUTIONS
DIVERGE FOR THE FOURTH OF JULY. EITHER SOLUTION IS DRY REALLY...BUT
ONE IS DRY AND VERY HOT...AND ONE IS DRY BUT MUGGY.
FAST FACT...
AT THE MOMENT...THE RAIN TOTAL SINCE 01 JULY 2006 AT KHSV IS 33.59
INCHES. THE TOTAL SINCE 01 JULY 2005 IS 72.35 INCHES. THE ONLY OTHER
TWO YEAR PERIODS (FROM JULY-JUNE) THAT WERE CLOSE TO BEING THIS DRY
ARE 1924-1926 WITH 74.65 INCHES AND 1939-1941 WITH 73.61 INCHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 71 94 72 91 / 15 15 20 40
SHOALS 70 93 71 90 / 15 15 20 40
CULLMAN 69 92 70 89 / 15 15 20 40
FAYETTEVILLE 70 93 71 89 / 15 15 20 40
ALBERTVILLE 70 93 71 90 / 15 15 20 40
FORT PAYNE 66 92 68 89 / 15 15 20 40
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Jun 27, 11:51 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1251 PM CDT WED JUN 27 2007
ALZ001>010-016-TNZ076-096-097-280200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1251 PM CDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE TENNESSEE
VALLEY THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING. SOME OF
THESE STORMS MAY PRODUCE BRIEF WIND GUSTS TO 40 MPH...OCCASIONAL
LIGHTNING...AND BRIEF HEAVY DOWNPOURS. THESE STORMS WILL BE SLOW
MOVING...SO RAINFALL AMOUNTS COULD BE HIGH IN ISOLATED LOCATIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ANOTHER ROUND OF ISOLATED THUNDERSTORM ACTIVITY IS POSSIBLE
DURING THE AFTERNOON AND EARLY EVENING ON THURSDAY. MORE
WIDESPREAD THUNDERSTORM ACTIVITY IS POSSIBLE ON FRIDAY AND
SATURDAY AS A COLD FRONT MOVES ACROSS THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
PG
In the hours before
Special weather statement, Jun 27, 4:03 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT WED JUN 27 2007
ALZ016-272245-
CULLMAN-
503 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CULLMAN COUNTY UNTIL 545
PM CDT...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO EXTREME SOUTHERN
CULLMAN COUNTY NEAR ARKADELPHIA AND COLONY...MOVING NORTH AT 10 MPH.
WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ARKADELPHIA.
COLONY.
WILBURN.
BREMEN.
GOOD HOPE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF YOU ARE IN THE
PATH OF THIS STORM...MOVE INDOORS IMMEDIATELY...AND DO NOT USE
APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Jun 27, 4:25 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
525 PM CDT WED JUN 27 2007
ALZ016-272300-
CULLMAN-
525 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CULLMAN COUNTY EXTENDED
UNTIL 6 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A STRONG THUNDERSTORM BETWEEN ARKADELPHIA AND BREMEN...MOVING
NORTH AT 10 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COLONY.
WILBURN.
BREMEN.
GOOD HOPE.
INTENSE LIGHTNING CONTINUES WITH THIS STORM. IF YOU ARE IN THE PATH
OF THIS STORM...MOVE INDOORS IMMEDIATELY...AND AVOID THE USE OF
APPLIANCES...ELECTRONICS...AND TELEPHONES UNLESS IT IS AN EMERGENCY.
IF ON OR NEAR EASTERN PORTIONS OF SMITH LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Jun 27, 4:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CDT WED JUN 27 2007
ALZ004-272315-
LAWRENCE-
549 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAWRENCE COUNTY UNTIL 615
PM CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOWN CREEK...OR 12 MILES NORTHWEST OF
MOULTON...MOVING NORTHEAST AT 5 MPH.
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NE SMITH.
TOWN CREEK.
NORTH COURTLAND.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Jun 27, 4:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CDT WED JUN 27 2007
ALZ004-272315-
LAWRENCE-
549 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAWRENCE COUNTY UNTIL 615
PM CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOWN CREEK...OR 12 MILES NORTHWEST OF
MOULTON...MOVING NORTHEAST AT 5 MPH.
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NE SMITH.
TOWN CREEK.
NORTH COURTLAND.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Jun 27, 4:52 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 PM CDT WED JUN 27 2007
ALZ016-272330-
CULLMAN-
552 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY EXTENDED UNTIL 630
PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 12 MILES SOUTHWEST OF
CULLMAN...MOVING NORTH AT 15 MPH. ANOTHER INTENSIFYING THUNDERSTORM
WAS LOCATED BETWEEN WEST POINT AND BATTLEGROUND IN NORTHWEST CULLMAN
COUNTY.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CRANE HILL.
LOGAN.
BALDWIN.
JONES CHAPEL.
WEST POINT.
BATTLEGROUND.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Jun 27, 5:10 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 PM CDT WED JUN 27 2007
ALZ004-272345-
LAWRENCE-
610 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAWRENCE COUNTY UNTIL 645
PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOWN CREEK...OR 15 MILES NORTH OF MOULTON...
MOVING NORTH AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TOWN CREEK.
RED BANK.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED. INTENSE LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. IF YOU ARE IN THE PATH...OR ARE LOCATED ON THE TENNESSEE
RIVER NEAR WHEELER DAM...MOVE TO SAFE SHELTER IMMEDIATELY. AVOID
USING APPLIANCES...ELECTRONICS...OR TELEPHONES UNLESS IT IS AN
EMERGENCY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Thunderstorm Wind, Lawrence
- When
- June 27, 5:15 PM CST
- Where
- Lawrence County, Town Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.680, -87.400
Trees and power lines were blown down. One tree was blown onto a backyard shed. Time estimated.
Thunderstorm Wind, Lauderdale
- When
- June 27, 5:40 PM CST
- Where
- Lauderdale County, 1.46 mi ESE of Hustontown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.819, -87.408
Power poles and lines were blown down. Time estimated.
Thunderstorm Wind, Lauderdale
- When
- June 27, 5:48 PM CST
- Where
- Lauderdale County, Anderson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.920, -87.270
Power poles were blown down. A tree was blown down and blocking State Highway 207.
Thunderstorm Wind, Lauderdale
- When
- June 27, 5:50 PM CST
- Where
- Lauderdale County, 1.48 mi W of Anderson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.918, -87.296
Trees and power lines were blown down across County Road 545 blocking the road. Time estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39558, 39560, 39562, 39565.